I give my dog Phenobarbital 1/2 gram tablets, this morning I accidently took one, how will it effect
- 30 Jan 2011 by molly1966
- 3 February 2011
Phenobarbital, a barbiturate, is used to control epilepsy (seizures) and as a sedative to relieve anxiety. It is also used for short-term treatment of insomnia to help you fall asleep.
Effects can include sedation, lethargy, excessive urination, excessive thirst and excessive hunger, hyperexcitability, ataxia (loss of coordination or hind end weakness) and restlessness.
Be careful! they can really judge your impairment.
do you normally purchase this at your pharmacy or do you get it from the Vet? sorry I am just not sure I have a friend whose dog is on Dilantin, her dog has seizures and she purchases Dilantin at the pharmacy same as you would for her, one thing I think you can count on is feeling sedated, tired, the things you would typically feel with a central nervous system depressant, are you on other medications besides this? I think things will wear off and things should be fine however if you note anything uncommon give the doctor acall and tell him exactly what happened. I wish you all the best, Billy I go by
- Phenobarbital Information for Consumers
- Phenobarbital Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenobarbital (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Aug 2013 • 1 answer
Updated 27 Aug 2017 • 1 answer
Updated 11 Jan 2017 • 1 answer
Updated 25 Feb 2017 • 1 answer
Updated 18 Aug 2018 • 2 answers